Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 4, NWS Lake Charles, LA

March 29, 20255 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at Mar 29, 2025, 2:41 PM CDT for 5 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2025, 2:41 PM CDT (19:41 UTC)
Expired
Mar 29, 2025, 6:00 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Acadia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 87 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 12:12 PM CDT, 2 hours 29 minutes earlier. Its key messages:

  • A flood watch remains in effect for a portion of the area
  • A marginal to slight risk of severe weather Sunday afternoon/evening
  • A cold front is expected Monday
Area forecast discussion, Mar 29, 12:12 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1212 PM CDT Sat Mar 29 2025

...New AVIATION...

.KEY MESSAGES...

- A flood watch remains in effect for a portion of the area

- A marginal to slight risk of severe weather Sunday
  afternoon/evening

- A cold front is expected Monday

&&

.SHORT TERM...
(Today through Monday night)
Issued at 354 AM CDT Sat Mar 29 2025

A disturbance aloft is moving east across Louisiana this morning
with scattered showers and a few thunderstorms still affecting the
local region. Another disturbance aloft is pushing into the
plains with a surface low developing over eastern CO and western
KS.

With the weakness aloft over the area, showers and storms will
remain possible through the day, however the higher probabilities
will gradually shift east. While the risk of flooding is
decreasing, storm motion is fairly slow. If training sets up for
any length of time flooding may occur. Kept the FFA in place for
the I-10 corridor to the coast in LA where this remains possible.

The upper disturbance responsible for the convection today and
yesterday will shift east and weaken through the afternoon, but
the next system will take shape in the plains. The south flow
will remain in place keeping moisture streaming north from the
gulf. Tonight is expected to be generally quiet minus patchy fog,
but as temps warm back into the low to mid 80s during Sunday
afternoon convection may redevelop. The best dynamics are expected
to be removed to the north of the local region, however with
ample moisture and heating, a strong to severe storm can not be
ruled out ahead of the approaching system late Sunday. SPC has
highlighted areas generally north of HWY 190 as a slight risk for
svr wx and a marginal risk south to the coast.

The next disturbance and associated cold front will move through
the area Monday. Showers and storms will be possible as the cold
front moves through.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 354 AM CDT Sat Mar 29 2025

CAA will decrease temps into Tuesday, albeit briefly. High
pressure will shift east of the area into Tuesday with the return
flow beginning. Temperatures and moisture will increase from mid
to late week.

Guidance varies somewhat for late in the week with the placement
of an upper ridge and how far south the next system gets before
stalling. The NBM is on the wetter side if comparing to the GFS
which has the upper ridge closer the north central gulf coast
where as the ECM has the ridge centered east of FL.

&&

.AVIATION...
(18Z TAFS)
Issued at 1209 PM CDT Sat Mar 29 2025

Scattered showers and thunderstorms are seen in the vicinity of
several TAF sites. This activity will decrease through the
afternoon hours and should be over by this evening. Fog and low
ceilings will become a problem later tonight, so IFR is expected
to prevail.

&&

.MARINE...
Issued at 354 AM CDT Sat Mar 29 2025

Winds are gradually decreasing across the coastal waters this
morning. Headlines will be dropped as seas and winds subside
through the morning to mid day.

A light to moderate onshore flow will remain in place into early
Monday ahead of a cold front. The front will push offshore late
Monday with northeast winds expected into Tuesday before the
return flow begins Tuesday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  79  65  84  65 /  70   0  10  80
LCH  79  67  81  70 /  80   0  10  30
LFT  79  69  83  71 /  80  20  10  50
BPT  81  67  81  70 /  60   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 1 PM CDT this afternoon for LAZ044-045-055-073-
     074-141>143-152>154-241>243-252>254.

TX...None.
GM...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...15

In the hours before

Special weather statement, Mar 29, 11:26 AM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1126 AM CDT Sat Mar 29 2025

LAZ073-291700-
West Cameron LA-
1126 AM CDT Sat Mar 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CAMERON PARISH
THROUGH NOON CDT...

At 1126 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Johnsons Bayou, moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northwestern
Cameron Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2982 9387 2983 9381 2989 9377 2996 9376
      2999 9377 3002 9375 3002 9374 2998 9359
      2978 9373
TIME...MOT...LOC 1626Z 193DEG 18KT 2986 9375

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Slaughter

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 11:56 PM CDTSpecial Marine WarningLCH49 min
Mar 29, 1:31 AM CDTSpecial Marine WarningLCH29 min
Mar 29, 1:58 AM CDTSpecial Marine WarningLCH32 min
Mar 29, 2:27 AM CDTSpecial Weather StatementLCHCameron33 min
Mar 29, 2:49 AM CDTSpecial Marine WarningLCH26 min
Mar 29, 3:19 AM CDTSpecial Marine WarningLCH41 min
Mar 29, 3:54 AM CDTSpecial Marine WarningLCH51 min
Mar 29, 7:20 AM CDTSpecial Marine WarningLCH55 min
Mar 29, 8:14 AM CDTSpecial Marine WarningLCH31 min
Mar 29, 8:45 AM CDTSpecial Marine WarningLCH60 min
Mar 29, 11:11 AM CDTSpecial Marine WarningLCH64 min
Mar 29, 3:23 PM CDTFlash Flood WarningLCHEvangeline, Saint Landry3 hr
Mar 29, 4:02 PM CDTFlash Flood WarningLCHLafayette, Saint Martin, Vermilion4 hr
Mar 29, 5:59 PM CDTFlash Flood Warning Considerable damage threatLCHAcadia, Lafayette3 hr
Mar 29, 6:31 PM CDTFlash Flood WarningLCHAcadia, Saint Landry3 hr
Mar 28, 7:26 PM CDTSpecial Weather StatementLCHJasper19 min
Mar 28, 7:52 PM CDTSevere Thunderstorm WarningLCHJasper39 min
Mar 28, 9:11 PM CDTSpecial Weather StatementLCHJasper19 min
Mar 29, 11:26 AM CDTSpecial Weather StatementLCHOrange34 min

Nearby

Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.